Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 104, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 20, 2025, 5:46 PM CDT for Outagamie County, Wisconsin. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2025, 5:46 PM CDT (22:46 UTC)
- Expired
- Sep 20, 2025, 6:07 PM CDT
- In force
- 21 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Outagamie County, WI
The radar
The Green Bay radar (KGRB), 30 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:11 PM CDT, 2 hours 35 minutes earlier. Its key messages:
- Multiple rounds of showers and thunderstorms are expected this afternoon through Monday. Isolated strong storms with gusty winds, small hail, and heavy rain with localized flooding will be possible at times.
- An isolated severe storm with hail to one inch in diameter can't be ruled for the rest of this afternoon into early this evening, especially across central and east-central WI.
- Above normal temperatures are expected for much of next week.
Area forecast discussion, Sep 20, 3:11 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 311 PM CDT Sat Sep 20 2025 Forecast discussion for routine afternoon forecast issuance .KEY MESSAGES... - Multiple rounds of showers and thunderstorms are expected this afternoon through Monday. Isolated strong storms with gusty winds, small hail, and heavy rain with localized flooding will be possible at times. - An isolated severe storm with hail to one inch in diameter can't be ruled for the rest of this afternoon into early this evening, especially across central and east-central WI. - Above normal temperatures are expected for much of next week. && .DISCUSSION... Issued at 310 PM CDT Sat Sep 20 2025 SHORT TERM (This Afternoon through Sunday) First upper level disturbance moved away from the area late this morning, bringing a lull in the shower and storm activity early this afternoon. The second piece of energy was moving towards the area as of mid-afternoon. In response, scattered showers and thunderstorms developed across central and east-central WI. The local mesoanalysis page indicated surface based CAPE values of 1,000-1,800 J/KG across central and east-central WI. 0-6km shear values were around 25 knots. The upper level feature is expected to move across the area for the rest of the afternoon into this evening, bringing scattered showers and storms to the area. The risk of severe weather is low, however an isolated severe storm with 1" inch hail can't be ruled out. As the feature moves away from the area later tonight, the shower and storm activity will wane. With the upper trough overhead, can't go completely dry later tonight as a few isolated showers could pop up at times. Also, areas of fog are possible later tonight. The HREF indicated a 30-60% probability of visibilities dropping below one mile, especially north and west of the Fox Valley. Any lingering fog will burn off by mid-morning on Sunday, then the chances of showers and storms will increase during the late morning and afternoon. Lows tonight will drop into the middle 50s to lower 60s with highs Sunday in the upper 60s to middle 70s. LONG TERM (Sunday Night through next Saturday) The 500mb trough will linger through Monday, bringing continued chances of showers and thunderstorms. 500mb heights will begin to rise Monday night and Tuesday as ridging develops across the northern plains into the western Great Lakes. By the middle of next week, ensemble height anomalies indicate a ridge will develop over central Canada while a low-pressure system forms over the Ozarks. This pattern will help funnel drier, more stable air into the region, shunting most of the precipitation chances south of the area through Thursday. The GFS model indicated a decent rainfall event Wednesday into Thursday, but was the outlier at the moment. Temperatures for much of next week will end up above normal. && .AVIATION...for 18Z TAF Issuance Issued at 1224 PM CDT Sat Sep 20 2025 Latest model and radar trends support only isolated showers and storms (20%) through 20-21z, then become scattered to numerous (40-60%) during the remainder of the afternoon into the evening before diminishing during the late evening and overnight hours (15-30%). Scattered showers and storms (30-50%) are again expected on Sunday. For later tonight into Sunday morning, IFR or low CIGS are likely (60-74%) at KRHI/KAUW/KCWA. Still a lot of uncertainty of CIGS at KGRB/KATW/KAUW due to model guidance suggesting VFR/MVFR category. Decided to put a tempo group for IFR or lower CIGS at these 3 sites. Also, areas of fog are expected overnight. HREF probabilities are 30-60% for visibilities of 1 mile or less north and west of the Fox Valley. Have not gone that low in the 18z TAFS, but will pass on concerns to the next shift that may need to lower visibilities in the KRHI/KAUW/KCWA TAFS. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until 4 PM CDT this afternoon for WIZ040- 050. && DISCUSSION.....Eckberg AVIATION.......Eckberg
Hazardous weather outlook, Sep 20, 3:12 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 312 PM CDT Sat Sep 20 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 312 PM CDT Sat Sep 20 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of the Afternoon and Tonight Isolated to scattered thunderstorms are expected over most of the area. Some of the strongest storms could produce small hail and gusty winds for the rest of the afternoon into early this evening, although the risk of severe weather is low. The greatest risk of stronger storms will be across central and east-central WI. Heavy rainfall and localized flooding is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms will be possible Sunday and Monday. The risk of severe weather remains low. Heavy rainfall and localized flooding is possible. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any hail and flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-212015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 312 PM CDT Sat Sep 20 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Rest of the afternoon and Tonight Isolated to scattered thunderstorms are possible at times. Any storm could pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms will be possible at times Sunday and Monday. Any storm could pose a hazard to mariners. Eckberg
In the hours before
Special weather statement, Sep 20, 3:44 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Green Bay WI
344 PM CDT Sat Sep 20 2025
WIZ035-036-202130-
Wood WI-Portage WI-
344 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WOOD AND
SOUTHWESTERN PORTAGE COUNTIES THROUGH 430 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Rome, or 9 miles south of Wisconsin Rapids, moving north at 20
mph.
HAZARD...Wind gusts up to 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Wisconsin Rapids around 350 PM CDT.
Lake Wazeecha around 355 PM CDT.
Other locations impacted by this storm include Kellner, Nekoosa,
Biron, Meehan, Rudolph, Port Edwards, and Plover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4451 8988 4450 8957 4425 8968 4425 8994
TIME...MOT...LOC 2044Z 191DEG 17KT 4426 8980
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
BerschSpecial weather statement, Sep 20, 3:48 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Green Bay WI
348 PM CDT Sat Sep 20 2025
WIZ038-048-202130-
Outagamie WI-Winnebago WI-
348 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL WINNEBAGO AND
SOUTHWESTERN OUTAGAMIE COUNTIES THROUGH 430 PM CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Fremont, or 13 miles west of Appleton, moving north at
10 mph.
HAZARD...Wind gusts up to 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central
Winnebago and southwestern Outagamie Counties, including the
following locations... Medina, Greenville, Dale, and Hortonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4419 8873 4427 8874 4435 8874 4430 8849
4417 8863
TIME...MOT...LOC 2047Z 198DEG 7KT 4424 8867
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
KrukSpecial weather statement, Sep 20, 4:28 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Green Bay WI
428 PM CDT Sat Sep 20 2025
WIZ035-036-202215-
Wood WI-Portage WI-
428 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WOOD AND WESTERN
PORTAGE COUNTIES THROUGH 515 PM CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Wazeecha, or 8 miles northeast of Wisconsin Rapids, moving north
at 20 mph.
HAZARD...Wind gusts up to 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Stevens Point around 430 PM CDT.
Whiting around 435 PM CDT.
Other locations impacted by this storm include Park Ridge,
Coddington, North Star, Meehan, Dancy, Rudolph, Ellis, Kellner,
Junction City, and Plover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4425 8964 4431 8982 4469 8979 4468 8938
4424 8958
TIME...MOT...LOC 2127Z 192DEG 16KT 4444 8968
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
BerschSpecial weather statement, Sep 20, 4:29 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
429 PM CDT Sat Sep 20 2025
WIZ036-037-045-202215-
Waupaca WI-Waushara WI-Portage WI-
429 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PORTAGE...NORTH
CENTRAL WAUSHARA AND SOUTHWESTERN WAUPACA COUNTIES THROUGH 515 PM
CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartman Creek State Park, or 8 miles southwest of Waupaca, moving
north at 20 mph.
HAZARD...Wind gusts up to 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Waupaca, Hartman Creek State Park, and Chain O' Lakes-King around
435 PM CDT.
Other locations impacted by this storm include Saxeville, Rural, Lind
Center, Mount Morris, Wild Rose, Emmons Creek Barrens, Scandinavia,
Sheridan, Heffron, and Ogdensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4406 8916 4414 8936 4456 8924 4448 8891
TIME...MOT...LOC 2129Z 196DEG 19KT 4426 8919
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
BerschLocal storm report, Sep 20, 4:36 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
436 PM CDT Sat Sep 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Hail 5 SSW Rural 44.24N 89.19W
09/20/2025 M0.50 Inch Waupaca WI Trained Spotter
&&Special weather statement, Sep 20, 5:40 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Green Bay WI
540 PM CDT Sat Sep 20 2025
WIZ037-038-048-202330-
Waupaca WI-Outagamie WI-Winnebago WI-
540 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL WINNEBAGO...
EASTERN WAUPACA AND WESTERN OUTAGAMIE COUNTIES THROUGH 630 PM CDT...
At 540 PM CDT, Doppler radar was tracking a strong thunderstorm near
New London, or 15 miles west of Appleton, moving north at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
New London around 545 PM CDT.
Other locations impacted by this storm include Nichols, Leeman,
Northport, Sugar Bush, Shiocton, Wolf River Bottoms Wildlife Area,
Hortonville, Stephensville, Medina, and Deer Creek Wildlife Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4425 8887 4461 8876 4457 8836 4420 8860
TIME...MOT...LOC 2240Z 199DEG 20KT 4431 8869
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BerschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 1:12 AM CDT | Special Weather Statement | GRB | Winnebago | 33 min |
| Sep 20, 1:52 AM CDT | Special Weather Statement | GRB | Calumet | 38 min |
| Sep 20, 3:44 PM CDT | Special Weather Statement | GRB | Portage | 46 min |
| Sep 20, 3:48 PM CDT | Special Weather Statement | GRB | Winnebago | 42 min |
| Sep 20, 4:28 PM CDT | Special Weather Statement | GRB | Portage | 47 min |
| Sep 20, 4:29 PM CDT | Special Weather Statement | GRB | Waupaca, Waushara | 46 min |
| Sep 20, 5:20 PM CDT | Areal Flood Advisory | GRB | Portage, Waupaca, Waushara | 3 hr |
| Sep 20, 5:40 PM CDT | Special Weather Statement | GRB | Outagamie | 50 min |
| Sep 20, 6:33 PM CDT | Special Weather Statement | GRB | Outagamie | 27 min |
| Sep 20, 6:54 PM CDT | Areal Flood Advisory | GRB | Outagamie, Waupaca | 4 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.